MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device kinked.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were used.The was was inserted and properly positioned in the laa of the patient.The physician deployed a closure device but release criteria was not met.Upon attempting to fully recapture, the was was kinked and the closure device was unable to be pulled into the sheath.Eventually, the physician was able to fully recapture the device into the kinked sheath and removed it from the body.The patient remained stable and no effusion developed.The procedure was aborted and the patient was discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product consisted of a watchman access system with the dilator in the sheath and the related event device the device was bloody.Analysis of the tip, sheath, and hub/valve included microscopic and visual inspection.Inspection revealed numerous kinks in the sheath and damage to the tip (inverted/misshapen/stretched).Inspection of the rest of the device found no other damage or defects.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10588831
Report Number2134265-2020-13225
Device Sequence Number16838930
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025136060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/21/2020
Patient Sequence Number1